MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; SEAL

INTUITIVE SURGICAL, INC NONE; SEAL
Model Number 470380-08
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection (lar) surgical procedure, a fragment of the cannula seal fell into the patient¿s anatomy.The fragment was a result of a portion of the cannula seal valve being broken off.The customer confirmed that the fragment was removed during the same procedure, and no more residue was left inside the patient¿s anatomy.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the cannula seal was not inspected prior to use since it is a disposable product.The cannula seal did not collide with any other instrument or hard material during the surgical procedure.The fragment was retrieved by using the other instrument during the same procedure.Visual inspection confirmed that all fragments were retrieved.No additional procedure was required to remove the fragment.No post-operative tests were performed.The procedure was completed robotically with no patient injury.The patient did not return to the hospital due to any post-surgical complications.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting a broken cannula seal and a fragment fell inside the patient, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) received the cannula seal involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation confirmed the customer reported complaint.The cannula seal accessory was analyzed and found that the duckbill of the cannula seal was torn.The torn piece of was returned with the cannula seal.The complaint regarding the broken cannula seal was confirmed by failure analysis, which indicated that the device did contribute to the customer reported issue.The probable root cause of the reported issue is attributed to damage during various handling points, including manufacturing, installation, or use.This issue can be resolved by using an alternate accessory to complete the procedure.

Brand Name
NONE
Common Device Name
SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17079941
Report Number2955842-2023-16004
Device Sequence Number16691370
Product Code NAY
UDI-Device Identifier10886874112578
UDI-Public(01)10886874112578(10)M11221102
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470380-08
Device Catalogue Number470380
Device Lot NumberM11221102 10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2023
Initial Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown